Wayne said I shake, really shake, I said he shakes, really, shakes Doc said shake it, can’t shake it Until no more meds shake, Wayne, shake So…Come on over, whole lotta shakin’ goin’ on.
Wayne is taking extremely high does of immune suppression drugs, higher than the recommended dose. One of the side effects of high doses of immune suppressing drugs, (lots of Rx:tacrolimus) is tremors. NO KIDDING!! He is shaking …and shaking. All this shaking is exhausting. Worse yet, I am sure all this shaking requires energy, which translates to calories consumption. No way will he be able to gain weight when all the calories he takes in are used up shaking. I just bet they have not studied the amount of calories these tremors burn up. Regardless, he isn’t consuming enough, no matter how I try to entice him with food. We now have firsthand experience with some of the challenges and frustrations that people who live with tremors encounter. Man we can now better understand the difficulties that some of our older relatives have dealt with. Don’t try this if you have tremors:
- Sign any important papers – the identity theft alert is sounded
- Put eye drops in your eyes –unless you have large supply on hand, even if you don’t poke your eye out
- Clean your ears – however, in Wayne’s case, it may be too late
- Eat without a bib – have a change of clothing readily accessible
- Eating with glass dishes – man-beating dishes with utensils may cause damage
- Use scissors – can be mixed up with 3-year-old granddaughters pre-school work. Even more worrisome if you happen to be someone whose blood platelets are low and you don’t clot easily. there may be some truth when you say, “ this paper cut is killing you.”
This list could go on but I don’t want to miss the fun. I have just picked a button down shirt for him to wear. That will keep him busy for hours. Maybe it will convince him he better eat.